I wonder if someone might know why this is happening...
My period came right on time this month, however I didn't have much for cramps (and I usually do), and it was also a very dark color (almost black) for the first few days. The flow has been normal, except it usually dies down around the forth day and is gone by the sixth. This month it is just going strong now for the 14th day! Not dying down at all, although not extremely heavy.
On the first day of my period this month I started using progesterone cream because I've been having some odd symptoms throughout my cycle, and the doctor thought they might be hormone related. (I am 22, not close to menopause but she thought this might help) I only used it for about 5 days then started with a yeast infection. I continued to use the cream until day 8 of my period, and realized that it wasn't ending, so I stopped using it. First of all it didn't help my odd symptoms, and second of all it seemed to be creating more symptoms. Today FINALLY after many days of trying, I got a hold of my doctor and she insists that the cream didn't cause the infection or the never-ending bleeding. She said that it might just be stress and anxiety, which makes no sense to me because I've had anxiety for years and my cycle has always been exact. The cream is the ONLY thing that I've changed, and this is the ONLY month that my period has been different. So I really don't think this is a coincidence.
I just wanted to come here and ask if any of you have had extended bleeding, what the cause was. I'm getting worried about it.
And just a note, I didn't start the cream until the night of my first day, which came after the dark blood and the absence of cramps. So I still have no idea what caused that either.
Any type of insight would be very much appreciated, as my doc is no help at all.
Not sure why this may be happening, but I have a question about the cream you are using. Is it natural or synthetic? If it's synthetic then I'm more inclined to believe it's causing you problems. I'm also curious as to why your DR told you to take it during AF. I've always read that women in their reproductive years should use progesterone cream from ovulation until AF, stopping on day 1 of AF. I don't know the specifics of your situation so maybe there's a reason your DR prescribed it the way he/she did. I would wait a couple more days (hard, I know) and then call your DR again. You could always go to the ER if your DR blows you off again. Good luck. I hope you figure out what is going on and that everything is ok.
You might just be having irregular period(s) that might have been brought on by stress or just a hormone imbalance. When I was 15 I would have periods that would last about 3 weeks and then stop for a week and start up again for 3 weeks. My doctor at the time, prescibed me birth control pills (for about 6 months) to help regulate my monthly cycle, which seemed to do the trick. Good luck figuring out the problem.
I am having my period right now and it has been going on for about 12 days now. So I dont really know what to tell you. I just wanted to say I hope everything goes okay with you and I am sure it will. You are probablly just having hormone problems or something. I hear people say that alot. Hope I didnt make you feel bad. I am only 19 so I dont really know much about these sort of things.lol GOOD LUCK THOUGH!!
Last edited by babies2005; 11-20-2005 at 12:28 AM.
Reason: Forgot to say something
thank you for the responses! it finally ended yesterday after a total of 16 days. whew! i guess we'll see what happens next month after i've been off the cream for a while...see if it happens again. however i guess this means i'll be getting it again in about 11 days anyway. oh, the joys of womanhood...
I had two months of this recently, but mine was accompanied by severe cramping that my doctor had been insisting was probably endometriosis, however, after laproscopic surgery I was diagnosed with Adenomyosis, endometriosis inside the uterine walls. NO fun, and I later found out that the extended period and severe cramping were symptoms directly related to Adenomyosis. You could talk to your doctor about that. Mine prescribed progesterone to stop my bleeding and it didn't help.